Posted by jedi on October 16, 2008, at 1:53:08
In reply to Long-Term Users of SSRI's--Need Your Help, posted by NewQuestions on October 15, 2008, at 14:26:24
> Can any long-term users of SSRI's relate to this? What did you do? Why is this happening to me and not other people?
Seems to me the SSRI amotivational syndrome is fairly common. I know it hit me when using SSRIs and SNRIs, not as much with the MAOIs. My depression is atypical with increased sleep, eating, etc. Ironic that some of the major MAOI side effects, at least with Nardil, are the same as the major symptoms of the disease. But Nardil with clonazepam is the only combination that worked for my major atypical depression; it kept me alive.
J Psychiatr Pract. 2004 May;10(3):196-9.
SSRI-induced apathy syndrome: a clinical review.
Barnhart WJ, Makela EH, Latocha MJ.
Department of Behavioral Health and Psychiatry, North Colorado Medical Center, Greeley 80631, USA.
The authors review the literature pertaining to selective serotonin reuptake inhibitor (SSRI)-induced apathy syndrome. A literature search of Medline and International Pharmaceutical Abstracts from 1970 to the present was performed for relevant articles. Twelve relevant case reports and one open-label treatment trial were identified. An amotivational, or apathy, syndrome has been reported in a number of patients receiving SSRI treatment over the last decade. This adverse effect has been noted to be dose-dependent and reversible, but is often unrecognized. This phenomenon has caused significant negative consequences for adults as well as social and academic difficulties in adolescents.